• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Breakthrough bleeding - a question for the ladies!!

#1
Hello ladies,

I've been on the combined oral contraceptive pill for years, have never missed a pill, and always take it at the same time everyday (I'm a dilligent girl ;)). I have 3 pills left in my pack before my pill break, and this morning have experienced brown spotting/break-through bleeding which has NEVER happened to me before. I'm in month 2 on exante, and I know VLCDs can mess with your hormones, but this is very strange for me as my cycles are like clockwork and I've never had any issues like this before.

I've seen a few posts where people have done a VLCD whilst on the pill and became pregnant, and it also seems that spotting/breakthrough bledding can be a sign of early pregnancy. Given that my *ahem* "appetite" has increased considerably of late and my OH has been happy to oblige, I'm starting to wonder whether this could be a pregnancy sign?

I'm 28 and have never been pregnant before, having been on long term oral contraceptives until my career and other things were in order. I desperately want a family in the next few years, but was hoping to get married first, etc... I would be happy if I was pregnant, but certainly haven't been trying to conceive, and probably wouldn't have for a couple more years.

Anyway, I need to stop googling as it's driving me nuts. Doesn't help that I'm TS-ing 100% today and at home all morning so can't eat to distract myself!!

Would love to hear any of your thoughts...

Thanks :)

x
 
Get Rid of this ad and join in on the conversation for free today! Tap here!
#2
I dont think your contraceptive cover is compromised just because of breakthrough bleeding. If you have been diligent and took it everyday at roughly the same time I reckon you will be fine but for peace of mind I'd get a test done... I have the implant and also on the mini pill and had no period for a few years then came on exante and bam within the first week it was hello tampax!! It's due to hormones that are release in fat that's being broken down, the contraceptive is enough to keep you covered by making a mucous plug at the opening of the cervix and by thickening the lining of your womb but the extra hormones released in fat break this lining down a bit resulting in spotting/ breakthrough bleeding. Because the combined pill works with a couple of different synthetic hormones and in a few different ways, if one of those ways is compromised there is always a back up...hope that helps xxx
 
#3
Hey, I'm the queen of trying to conceive symptoms!

First off I will say to stop googling you'll drive yourself mad!

There is no way to know if your pregnant until you pee on the stick, you'd need to give it about 5 days before testing .

Buy it could just be your cycle adjusting to the change in hormones. My cycle has went a bit nuts too, I've always been very frequent, off pill I'd have a 21day cycle which lasted about 10days. On pill I'd still be overly frequent but not so much. Been on exante for 6 weeks, had 2 periods in that time, currently on day 15 of second one!

These vlcd play silly ******* me thinks!

63lb to lose. WI 1-4: -19. WI5, -2. 42lbs to go
 
#4
Thanks Laura and fizzy... It's just so strange for me and the google machine isn't helping. You could convince yourself you were dying if you spent long enough looking at stuff!!

I'll assume there's nothing to worry about and that it's just the diet. If there are any issues during my pill break (my period should be here by next weekend) I'll do a test but there's no point in doing one now as I'm assuming it would be too early to show positive anyway??

Gah, need to put the laptop aside for a bit and distract myself (and not with food!).

x
 
#5
If it's any consolation (not), av had this problem since Nov. Stuck to 100% coz diet was more important and GP sent me to a few scans and there's nothing wrong except for fibroids that I already had. Only problem is that my iron levels got so low and I was on 3 tablets a day. Then this caused serious constipation and piles, not nice. Haven't done 100% properly for a while and have changed to Atkins now, yet my period is still all over the place. Am on 10 or so days break maybe 5 days then back on another 10 ?. Am going back to my GP to see what she can give me.

Hope yours sorts itself out! X

Sent from my iPhone using MiniMins
 


Similar threads